Drug interactions
Capsicum + Lisinopril
Severity: Minor
Capsicum and Lisinopril: minor interaction.
Last updated
For healthcare professionals — reference only. This page is a brief summary, not medical advice and not a substitute for official labeling or clinical judgement. Always verify before prescribing or dispensing.
Summary
Capsicum can itself provoke cough when ingested or inhaled, and may add to the cough commonly caused by ACE inhibitors. The effect is usually a nuisance rather than dangerous.
What this interaction means in plain words
Capsicum and Lisinopril have a small, usually unimportant interaction. Most people can take both; the pharmacist may still mention it so that any unexpected effect is recognised.
Why it happens
Both agents may increase sensory nerve and substance P related cough responses.
What to do
If new or worsening cough occurs, consider reducing capsicum intake or review ACE inhibitor therapy.
What to ask your pharmacist
- Is there anything I should notice while taking both?
- Do I need to tell my doctor at the next visit?
Pro+ members
Unlock the full page
Create an account and start a Pro+ trial to unlock the full management advice for Capsicum and Lisinopril, the additional notes, the evidence detail and the whole-prescription interaction checker.
- Full clinical management advice
- Additional notes
- Evidence detail
- Interaction checker for a whole prescription
Try Pro+ free for 7 days on the web. No card needed.
Other interactions of Lisinopril
- Aliskiren + Lisinopril Contraindicated
- Lisinopril + Protein a column Contraindicated
- Lisinopril + Sacubitril / valsartan Contraindicated
- Lisinopril + Sacubitril-valsartan Contraindicated
- Amifostine + Lisinopril Major
- Amiloride + Lisinopril Major
Frequently asked questions
Can I take Capsicum with Lisinopril?
MediHelp rates the interaction as minor. Capsicum and Lisinopril have a small, usually unimportant interaction. Most people can take both; the pharmacist may still mention it so that any unexpected effect is recognised. Capsicum can itself provoke cough when ingested or inhaled, and may add to the cough commonly caused by ACE inhibitors. The effect is usually a nuisance rather than dangerous.
How serious is the interaction between Capsicum and Lisinopril?
MediHelp rates it minor, on a four-level scale (minor, moderate, major, contraindicated) based on published labels and references. What to do, in brief: If new or worsening cough occurs, consider reducing capsicum intake or review ACE inhibitor therapy.
What other medicines interact with Lisinopril?
MediHelp also lists interactions of Lisinopril with, for example, Aliskiren, Protein a column, Sacubitril / valsartan. The full list is on the Lisinopril page.
Full monographs, dosing and an interaction checker in the MediHelp app
Open the complete reference, check multi-drug interactions and use dosing tools in the MediHelp app.